I have been taking 15mg immediate release oxycodone, 10 tabs per day for neck pain for about 5 years. I have been taking as the doctor prescribes and no more. It seems like lately I have been feeling like I am going through withdrawls even though I have not stopped taking the medication yet. The detox clinic I am going to does not use methadone or suboxone and for that I am grateful, as I don't want to have to go through more withdrawls later. I don't know what to expect, they say they are going to give me barbituates and anti-anxiety meds and anit-nausea medicine to help with withdrawls. Is it going to be hell? can anybody ease my mind that I am going to be alright. I am so scared but I don't want to take pain meds anymore. I am not taking to get high, just started to take them for a neck injury and then kept having to take more and more overtime because I built up a tolerance. Any response would be greatly appreciated.
welcome tbsweetpea, youve come to the rite place, i am on a very slow taper off of percocet 10/325. time and time i tried different taper methods and failed. i will not lie, cold turkey is what your gonna be doing and its going to be living hell. you will feel like your dying, but trust me, you wont. i too began taking pain pills for tmj, a horrible case. i broke my jaw years ago and my bite wasnt set correct, and here i suffer now. first it was vicoden 5mg, 7.5 mg, i was taking up to 18 7.5 vicodens a day. then i went to percocet 5mg, 7.5 and now 10mg. like you i now take it just to keep from having withdrawls. with in the last 3 months ive tried many tapers and whenever i got down to 13 perocet 10/325s a day, id get stuck and couldnt go lower, and i too started with the withdrawls, then id go back up, back down and you know how that goes. well today im on a taper that thor gave me, and you know what, is working, im on day 10, and 12 pills a day. i have good and bad days.
i also began to use the treadmill, drink lots of water, stretching, zofran which is an anti nausea medication, my dr upped my antidepressent due to my depression getting a little out of wacked. my anxiety/panic is also a bit crazy, but thats what comes with detoxing or tapering or even cold turkey. my dr is also very supportive with tapering and is giving my refills when needed. some of the symptoms i have are insomnia, goodness my sleep pattern is out of wacked, i have not only restless leg syndrome, but restless arm symdrome, i have body aches like the flu, sweat alot, feel sad at times and cant sleep. i wake up at all odd hours of the morning with withdrawls and rls. what i do is just get up out of bed and start my day. is there a reason why you dont want to try a taper? it may be alot more comfortable. hoping to hear from you soon
You won't really be doing cold turkey technically, as you will have meds for the symptoms that are rx strength, and you probably won't have to go to work or have other pressing responsibilities, so, that will be easier for you. The counseling you will get there and the structure while in there will be very helpful. I know you are probably scared, but you will make it. Its different going to a clinic as opposed to being home with only over the counter meds, there will be a staff of medical personnel to assess you and give you medications and monitor you. You will be in my prayers, please update us when you can. Patti
Dear tbsweetpea... love the name!! Please don't be scared dear. You are doing the right thing. Congratulations for making the decision. Everyone is different. Some go cold turkey, some suboxone, some go the route you are taking. Nothing is right or wrong. What IS right is that you ARE DOING SOMETHING to rid yourself of the grasp that opiates so insidiously take over our bodies. You will be n a structured environment with supervision and aid from medical and addiction specialists who know what you are experiencing as patti also stated. You will have strong prescription strength medications to help you with the withdrawals so it will not be like cold turkey. It will be much easier than cold turkey. You will have lots of opportunities to talk and heal. View this as a retreat for getting well. Think of the endpoint in two weeks or twenty-eight days, whatever the time frame of when you will get out as a person free of opiate control. What a gift to be able to have this opportunity.
So, my dear, embrace this opportunity to rest, to heal, to be freed... it will be a good experience for you... scary, yes, maybe for one day but I can assure you that you will be fine after that.Think of one month from now where you will be... free of opiate control over you. You can do this.
My prayers are with you this evening. Please keep us posted of your progression... pup
I don't blame you for being scared... I think I'd be terrified. But can I just say how much I respect you for getting help and going? You and others like you, are an inspiration to me. Because of my stupid pride, I'm so afraid of what my family and friends will think it makes me sick to even think about it. And I'm just fooling myself anyway... most of them know I've got a problem anyway.
I've tried to quit narcotics 4 times. Twice on my own and twice with the docs help. Last time I tried on my own I made it 6 days. I won't lie, it was absolute hell but I was prescribed a 75 mg Fentanyl patch every 48 hours and 10mg Percocet, 4 times daily for 'breakthrough' pain. I say 'prescribed' because I was taking more. I've had 18 surgeries (most unrelated) over the last 6 years and have been taking narcotics for 6 years.
When I tried quitting with the docs help, both times it was so much better. I wasn't tapered off or given methadone or suboxone either but I was given valium for anxiety and anti-nausea meds. I wasn't on the Fentanyl then but was still taking a rediculous ammount of narcotics. It really was SO much better doing it on my own, cold turkey. And you say you've been taking them as presribed so hopefully you don't have an addiction to the 'high'. Yours sounds more like a true, physical addiction. I can't know for certain but I would think that would really help once you get through those first couple weeks.
I don't have much experience with getting off pain meds so hopefully some of the others will be able to give you more info.
I'll sure be praying for you though! Cheryl
I have a friend who was suddenly jerked off oxycodone after taking it for years for pain, because he changed doctors and the new doctor claimed since she didn't know anything about oxycodone, it would be "irresponsible" for her to prescribe it. (Seems to me it was irresponsible for her not to bone up on the subject!) So, because he had terrible withdrawl --- remember, he went off suddenly, no stepping down --- when he asked another doctor on his "team" for the drug, what happened? They flagged his chart as "drug seeker"!!! You're doing it the right way... with people who do detox as a regular job, who know when you are okay there, and when you need (if you need) doctor intervention. I used to work at a detox, so I know. However, there is one drawback: they will continually "suggest strongly" that you join some 12 step group. You are now clear that you did not abuse this medicine and I'm here to tell you that because of that, 12 step (which I attended for 16 years so I know) is NOT indicated in your case. Do what you must to get the help, but walk away from 12 step. This is not an addiction problem it's a medication problem as in the medicine loses it's efficacy and must be increased over time and then has nasty discontinuance withdrawal. Good luck and hang in there.
I just got out of detox a little over 3 weeks ago. I was taking 4-5 oxy 30 mg immediate release a day. What they gave me the first two days was (excuse the spelling) Lithium and vistoril mainly. I arrived on a friday, they started giving me vistoril the first sign of anxiety. Most of the rest of the day was fuzzy. I slept was woke up for vitals and meds by nurses. They kept me on these to the point where I went to sleep sat night and woke up thinking it was sunday, and it was monday. I didn't remember any withdrawals as their main goal was to make sure I was as comfortable as possible. That was awesome. They started me on subutex Mon and from that point on, I remember feeling very good. At night they continued to give me vistoril for sleep. I left after one week and thought I could do this the rest of the way myself, but had alot of real anxiety. I went 32 hours since my last subutex and decided I needed to see the doc for advise.
he put me on suboxone because he said it was an opiate blocker and subutex was not. I am dead serious about not getting addicted to these so I am in the process of weining down week by week with a little less dose every week. I read on here that the best way to do this was to take my dose down weekly, not daily so my system would adjust and not deal with withdrawals. so I am in that process. Hope this helped. By the way, my detox center was not state funded and the compassion was unbelievable, as opposed to the stories I had heard from people going to state funded ones. Hope I helped a little.
- Oxycodone Information for Consumers
- Oxycodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxycodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How long treatment of detox Xanax in center.Am taking 7 pills @ .25 daily.Have heard 30 days? or mo?
Posted 25 Jan 2011 • 2 answers
Posted 28 Jan 2011 • 2 answers
Ok - I have a sister that spent 6 months in a Detox center, got out and apparently started drinking?
Posted 3 May 2011 • 2 answers
I am terrified to stop my 3 year tramadol addiction. I am so far gone that I fear dying. I am taking
Posted 22 Feb 2012 • 4 answers
Posted 13 May 2014 • 2 answers